MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. IMPRESS NON-BRAIDED PERIPHERAL CATHETER

MERIT MEDICAL SYSTEMS INC. IMPRESS NON-BRAIDED PERIPHERAL CATHETER
Model Number 00884450026571
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during an abdominal endovascular aortic repair [evar] procedure, the catheter tip detached within the patient.The physician had successfully acquired retrograde arterial access and during catheter manipulations, the catheter tip detached within the patients abdominal aorta.The foreign body was successfully retrieved using a vascular snare device causing no additional consequences to the patient.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The device was examined visually and microscopically.The complaint is confirmed.The root cause is contributed to the manufacturing processes.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
IMPRESS NON-BRAIDED PERIPHERAL CATHETER
Common Device Name
PERIPHERAL CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
14646 kirby drive
houston, tx
MDR Report Key9972580
Report Number3010665433-2020-00011
Device Sequence Number741813
Product Code DQO
UDI-Device Identifier00884450026571
UDI-Public00884450026571
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number00884450026571
Device Catalogue Number4903510PIG-NB/JP
Device Lot NumberE1690895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2020
Initial Date Received by Manufacturer 03/16/2020
Supplement Date Received by Manufacturer05/01/2020
Initial Report FDA Received Date04/17/2020
Supplement Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;